MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 8.5MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 11/09/2021, it was reported by a arthrex employee via sems that an ar-1204as-85 flipcutter tip was damaged.This was discovered during use in a procedure on (b)(6) 2021.The fragment was removed and the case was completed by using a new ar-1204as-85.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204as-85 was received for investigation.It was identified using digital caliper id: 011 that approximately 26.41mm of the distal end of the flipcutter shaft had been sheared off.The breakage site was consistent with interference between the device and a power tool.The fragment of the distal tip displayed signs of heat damage, and the cutting tip had fractured.

Brand Name
FLIPCUTTER II, SHORT 8.5MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12896767
Report Number1220246-2021-04017
Device Sequence Number5734745
Product Code HWE
UDI-Device Identifier00888867004429
UDI-Public00888867004429
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberFLIPCUTTER II, SHORT 8.5MM
Device Catalogue NumberAR-1204AS-85
Device Lot Number812883178
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown